MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI OFFSET REF IMP SD SHAFT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. MI OFFSET REF IMP SD SHAFT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71364023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thr the following instruments broke.Instruments inside patient.Unknown how the procedure was finished or if there was a surgical delay.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed the hex tip is stripped causing stated failure.The device was manufactured in 2017.The device show significant signs of wear/usage.A medical investigation was conducted and confirms this case reports the offset positioner/impactor broke during use.It is unknown whether the broken piece fell inside the patient, and there has been no response to the documentation/information requests.It is also unknown how the procedure was completed.There was no patient injury, delay or other complications reported.Therefore, since no patient harm is alleged, no further clinical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch number with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
MI OFFSET REF IMP SD SHAFT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11326451
Report Number1020279-2021-01279
Device Sequence Number16341852
Product Code JDG
UDI-Device Identifier03596010479136
UDI-Public03596010479136
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71364023
Device Catalogue Number71364023
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;